Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Jan 10, 2026, 2:41 AM PST for 6 counties in California. It took effect at Jan 11, 2026, 4:00 PM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 2:41 AM PST (10:41 UTC)
- In effect from
- Jan 11, 2026, 4:00 PM PST
- Expired
- Jan 12, 2026, 7:00 PM PST
- In force
- 27 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WHUS46 KMTR 101041 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 241 AM PST Sat Jan 10 2026 CAZ006-505-509-529-530-102300- /O.NEW.KMTR.BH.S.0003.260112T0000Z-260113T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 241 AM PST Sat Jan 10 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Hazardous beach conditions expected with increased risk for rip currents, sneaker waves, and larger shore break. * WHERE...Pacific Coast from Sonoma county to Monterey county. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for a heightened risk of sneaker waves. Stay off the rocks and NEVER turn your back on the ocean! Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
5 follow-up statements
594 WHUS46 KMTR 102242 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 242 PM PST Sat Jan 10 2026 CAZ006-505-509-529-530-112000- /O.CON.KMTR.BH.S.0003.260112T0000Z-260113T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 242 PM PST Sat Jan 10 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Hazardous beach conditions expected with increased risk for rip currents, sneaker waves, and larger shore break. * WHERE...Pacific Coast from Sonoma county to Monterey county. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for a heightened risk of sneaker waves. Stay off the rocks and NEVER turn your back on the ocean! Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
421 WHUS46 KMTR 112001 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1201 PM PST Sun Jan 11 2026 CAZ006-505-509-529-530-120600- /O.CON.KMTR.BH.S.0003.260112T0000Z-260113T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1201 PM PST Sun Jan 11 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH MONDAY EVENING... * WHAT...Hazardous beach conditions expected with increased risk for rip currents, sneaker waves, and larger shore break. * WHERE...Pacific Coast from Sonoma county to Monterey county. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for a heightened risk of sneaker waves. Stay off the rocks and NEVER turn your back on the ocean! Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
421 WHUS46 KMTR 120549 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 949 PM PST Sun Jan 11 2026 CAZ006-505-509-529-530-121400- /O.CON.KMTR.BH.S.0003.000000T0000Z-260113T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 949 PM PST Sun Jan 11 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Hazardous beach conditions expected with increased risk for rip currents, sneaker waves, and larger shore break. * WHERE...Pacific Coast from Sonoma county to Monterey county. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for a heightened risk of sneaker waves. Stay off the rocks and NEVER turn your back on the ocean! Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
552 WHUS46 KMTR 121354 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 554 AM PST Mon Jan 12 2026 CAZ006-505-509-529-530-130300- /O.CON.KMTR.BH.S.0003.000000T0000Z-260113T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 554 AM PST Mon Jan 12 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Hazardous beach conditions expected with increased risk for rip currents, sneaker waves, and larger shore break. * WHERE...Pacific Coast from Sonoma county to Monterey county. * WHEN...Through 7 PM this evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for a heightened risk of sneaker waves. Stay off the rocks and NEVER turn your back on the ocean! Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
261 WHUS46 KMTR 130257 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 657 PM PST Mon Jan 12 2026 CAZ006-505-509-529-530-130400- /O.EXP.KMTR.BH.S.0003.000000T0000Z-260113T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 657 PM PST Mon Jan 12 2026 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING... While the conditions are improving, elevated swell will continue to bring a higher risk for sneaker wavest through the week. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 9, 10:03 PM PST, 4 hours 38 minutes earlier. Its key messages:
- Updated at 154 PM PST Fri Jan 9 2026
- High and dry pattern with offshore flow
- Cold overnight/early morning conditions continue into the weekend
- Hazardous beach conditions at all Pacific Coast beaches through tonight and again Sunday through Thursday
Area forecast discussion, Jan 9, 10:03 PM PST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1003 PM PST Fri Jan 9 2026
...New AVIATION, MARINE...
.KEY MESSAGES...
Updated at 154 PM PST Fri Jan 9 2026
- High and dry pattern with offshore flow
- Cold overnight/early morning conditions continue into the
weekend
- Hazardous beach conditions at all Pacific Coast beaches through
tonight and again Sunday through Thursday
&&
.SHORT TERM...
Issued at 154 PM PST Fri Jan 9 2026
(This evening through Saturday)
Another chilly night and morning are on tap again tonight with a
Cold Weather Advisory and an Extreme Cold Warning set to go into
effect 1AM to 9AM PST Saturday. As noted by the night shift, extra
consideration of tomorrow's low temperatures was needed given that
straight NBM showed tomorrow's low temperatures warming in
comparison to today's low temperatures. When comparing the
deterministic NBM forecast to the NBM percentile forecast, it was
noted that the deterministic NBM had a warm bias compared and was
warmer than both the 50th and 75th percentiles. For that reason,
utilized a blend of this morning's low temperature observations and
the NBM 50th percentile to lower the forecasted temperatures for
tomorrow morning. This results in more widespread Cold Weather
Advisory conditions and Extreme Cold Warning conditions in the
interior Central Coast. Moderate to high confidence that
temperatures will drop below 36 degrees across the interior Bay Area
and portions of the Central Coast with probabilistic guidance
showing a 80-90% chance of this occurring. Comparatively, looking at
the probability of temperatures less than 32 degrees primarily
highlights the interior Central Coast. There are a few localized
areas meeting Extreme Cold Warning criteria (temperatures less than
or equal to 32 degrees) in the North Bay Valleys and eastern Santa
Clara Hills but these will be isolated with the majority of the zone
expected to meet Cold Weather Advisory Criteria instead. Both of the
cold weather products will expire at 9AM PST on Saturday with
temperatures warming into the upper 50s to low 60s Saturday
afternoon.
Light, offshore winds are expected again
tonight into tomorrow with locally gustier conditions expected
across the highest elevations (generally above 2500 ft). Offshore
winds look to continue for the next several days as ridging builds
over the West Coast, a strong surface high (1045 hPa) sits over the
Intermountain West, and comparatively lower pressure (1030 hPa) sits
over California. As winds flows from areas of higher to lower
pressure, the pressure gradient will continue to support offshore
flow until we see that area of high pressure in the Intermountain
West weaken. Current guidance suggests that the area of high
pressure over the Intermountain West will start to weaken early next
week but offshore flow persists for much of the short and long term
forecast periods.
&&
.LONG TERM...
Issued at 154 PM PST Fri Jan 9 2026
(Saturday night through next Thursday)
No major weather concerns for the upcoming week with surface high
pressure and upper level ridging continuing. Afternoon temperatures
gradually increase starting Sunday with high temperatures building
into the mid to upper 60s, even a few pockets of low 70s across the
interior Central Coast, by early next week. Mornings remain chilly
through at least Tuesday with low temperatures in the 30s to low 40s
across the region. Cold weather products will likely be needed
Saturday night into Sunday morning again but confidence decreases
that they will be necessary across most of the CWA starting Sunday
night. By mid to late next week, morning low temperatures will be
back in the 40s with only pockets of the upper 30s across the
interior Central Coast. Overall, the forecast looks dry and warm for
much of this upcoming week. If you plan on visiting the beach, ocean
conditions are expected to remain unsettled with additional Beach
Hazards Statements likely to be issued. Exercise caution along the
coastline and never turn your back on the ocean.
&&
.AVIATION...
(06Z TAFS)
Issued at 955 PM PST Fri Jan 9 2026
VFR through the TAF period for all sites but STS which will see
spotty fog into Saturday morning. High clouds build through the
night and into Saturday. Wind directions range from southerly to
easterly through the TAF period for most sites, the more notable
exception will be SJC wand SNS which will have northwest winds
Saturday afternoon. Wind speeds stay light to moderate through the
weekend.
Vicinity of SFO...VFR through the TAF period. Light to moderate
easterly winds last into the late night before reducing and becoming
more variable. These light and variable winds last through the
midday on Saturday before northeast winds build for the afternoon
and into the early night before turning more easterly and becoming
light.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR through the TAF period. Winds turn
southeasterly overnight but stay light at MRY while moderate
drainage winds expected to affect SNS into Saturday afternoon. Winds
become variable for MRY Saturday afternoon and SNS sees light
northwest winds in the late afternoon. Winds stay light into
Saturday night and turn east-southeast.
&&
.MARINE...
(Tonight through next Thursday)
Issued at 955 PM PST Fri Jan 9 2026
Winds continue to reduce, becoming mostly light across the waters
while swells become mostly light. A moderate period and larger
northwesterly builds again into late Sunday producing a rough sea
state with shoaling near the coast, harbor entrances, and bars
through late this evening. Seas will subside late tonight and into
the weekend before building again early next week.
&&
.BEACHES...
Issued at 321 AM PST Fri Jan 9 2026
Overall beach/surf zone still remain hazardous due to moderate
period and higher swell. The largest surf/breaking waves will be
this morning before easing through the day.
High Surf Advisory still remains in effect through 10 pm Friday
PST. Expect large breaking waves up to 22 feet, strong rip
currents and sneaker waves from coastal Sonoma county to coastal
Monterey county, excluding the northern Monterey Bay shoreline
where a Beach Hazards Statement will be in effect. Large breaking
waves can overpower swimmers resulting in significant physical
injury and increase the risk of drowning.
Beach Hazards Statement remains in effect through Friday evening
for the northern Monterey Bay shoreline. Expect hazardous beach
conditions with strong rip currents, sneaker waves, and breaking
waves up to 15 feet. This will result in dangerous conditions
along the shoreline.
Stay off of jetties, piers, rocks, and other waterside
infrastructure. Remain out of the water to avoid hazardous surf
and NEVER turn your back on the ocean. Monitor local weather, surf
and tide forecasts at www.weather.gov/mtr.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 10 PM PST this evening for CAZ006-505-
509-530.
Cold Weather Advisory from 1 AM to 9 AM PST Saturday for CAZ502-
506-510-512>515-517-528>530.
Extreme Cold Warning from 1 AM to 9 AM PST Saturday for CAZ516-
518.
Beach Hazards Statement until 10 PM PST this evening for CAZ529.
PZ...None.
&&
SHORT TERM...Kennedy
LONG TERM....Kennedy
AVIATION...Murdock
MARINE...Murdock
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 11:14 AM PST | Cold Weather Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 2 more | 22 hr |
| Jan 10, 11:14 AM PST | Extreme Cold Warning | MTR | Monterey | 22 hr |
| Jan 10, 2:43 PM PST | Small Craft Advisory | MTR | 42 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.